Hello there, Dallas A,
Sorry it took me so long to write you about my follow-up visit to the Sub Dr!
You know I'd had a bout of depression when I went off those "dancin' oxys" in December--a bout that lasted about 3 weeks. 3 weeks of feeling so flat that a car could've driven over my body without a hint of a bump!!
I'd just stopped the oxys...and started the Sub...but tho it stoped the withdrawals immediately, I still needed to deal with this sobering depression
Thankfullly, as my system settled down with the Sub--16 mg a day at first, then at 14 mg, then 12 mg a day--I slowly improved and finally hit the point, where for the first time in years and years...I was feeling "real" emotions. An unimaginably wonderful experience for me--after all those drug-related responses to everything! (Not to mention trying to differentiate for so long, whether depression helped lead to drugs--or vice versa!!)
Each appt. my Dr. asked me to try reducing 2 mg...so I went (easily) from 12 mg to 10 to 8--over a period of about six weeks. But then...when I hit the 6 mg level--over a week ago--within two days, I just felt my brain chemistry--falter...like an engine without fuel...and "stop"! It was such a clear chemical change. My emotions and feelings--happiness, anticipation, even negative feelings like sadness--just shut down again....and nothing seemed to be getting thru. Hard to believe that just that 2 mg drop created such an awful change in me. But it did....and I it was NOT just "all in the mind". This was definitely in the BRAIN!
Luckily, my very compassionate (and, well-educated about Sub) doctor, is highly senstive to the issue of depression. She knows how devastating it can be--how your entire life can just stop dead. So, instead of suggesting I struggle on for another, say, 5 days at 6 mg a day, she said it was much more important for me not to plunge back into a depressive state--and I was to go back immediately to taking that extra 2 mg (which would make it 8 mg a day again). She said that it was far more important, at this point, that I feel mentally well. I believe her philosophy about Subutex is that, yes, if possible, we should slowly wean ourselves off...but NOT to the point where our level of "life quality" plummets to such a devasting degree.
She says that some people wean off more easily than others. And some need to stay at a certain dosage level for reasons like mine....depression. She knows that I take antidepressants, as well....and says that, although the Sub may help with depression...the ADs should be prescribed along with it as needed. (Dallas...you asked about AD's? Even if you tried them some time ago, I would try again (go to psychiatrist who treats depression--not a regular doctor. There are so many different and new medications out there. You may just find that an AD might give you that little extra energy you need to get out more for those "fun" excursions--the ones that still require a big push!!!
Anyway, back to me..I believe I left off when I had just dropped back int the "pit", again, on the 6 mg a day?!? Well, right in the doctor's office, I crunched down on the extra 2 mg....bringing me back up to 8 mg a day--and within 48 hours I felt a small lifting of the depression. Then...yesterday...I realized that I had pretty much moved up to the level I'd been when I was staying on the 8 mg. I felt almost NORMAL again! Hooray! So....I'm going to stay where I am at 8 mg a day...and meet with her in two weeks. And see how we're going.
This doctor is a wonderfully reassuring person and answers each question with all the detail you could wish for! She talks about the world of depression as the most devastating place to be--and ha a real empathy for how drugs and depression are so often connected. Just hearing her speak about the need to deal with this issue comforts me so much. "Depression" is a state that is almost unfathomable to those who have not experienced it. I don't mean that in a "mean" way. But...it is just such an impossible state to imagine if you are lucky enough to have never been there!
So, Dallas A.....hope this gives you some more info. I do find this Subutex--like you find the Methadone--to be a life-saving drug. That's interesting that your clinic is just starting to think about Sub. Here, too, it's only in the past year that it's popped up so much, even in magazine and newspaper articles. And I like being able to take home 120 pills and take them, without driving to a clinic. I know that must tire you out some days!! Or do you have home privileges, yet??
On a totally different matter, I LOVE, LOVE the sound and "look" of your room! My "nesting hole" is feathered with antique stenciled dresser and "Tall Boy", about 100 year old--from long-ago relatives in the family. Over the years, I've bought lace runners, an old British mirror that stands on the dresser, old frames (some from the family, some from the markets!), photos of my father on a pony in 1918!!...and my parents' courtroom civil service wedding day in 1940!! Now...let's see what else I've got.....a 19th century oval mirror (from a woman selling about six barns of family stuff!!!), a 19th century glass lamp (from my grandmother), an large, old rural scene painting in a old wood frame...and lots and lots of very ecclectic stuff to fill every corner!
Two of the walls are turned over to book shelves...and loose piles of these books completely clutter the "Celeste" corner. (The "Celeste Corner" is where my aging, frail beloved Peke Celeste lives...it has comfy pillows all over the floor for her and a narrow entrance between the "aisle" to keep her "brother", Lhasa Theo, from commandeering her turf!! LOL! Theo lies directly behind me and my computer cabinet, his pudgy body so covered in long Lhasa hair that you can never be certain if he is faciing you..or presenting you with his posterior!) By the way, my walls are an almond pink with cream colored moldings. I have a kingsize bed, which ONCE contained a husband...but he was exchanged for something far more useful--space for my extra books and magazine and sketching pads and pencils.
I use duvet covers rather than a comforter, so the colors on the bed change with each change of the sheets! (Although all become "dog-gray" within days of changing.) LOL!
Your 15th wedding anniversary sounds like the last ten years of my marriage!!! Aaarrrrgggghhhhhh!!! What a memory for you!! Why don't you get that Invisible Man kit (I love that kind of medical stuff) and call him your ex's name, as you dissect his liver, kidneys and other appropriate parts......
Okay, gotta go! Now...I wanna get a nice, long juicy epistle from you, Dallas. What other toys did you have? I had tons of stuffed dogs and lotsa "kits"--but I was very much an outdoorsy kid, who rode her bike constantly, and climbed anything climbable (housing construction sites, trees, rocks...whatever!! :-) I liked building clubhouses, snowcaves, all of which would immediately collapse. I was determined to fly....even if my wings were always umbrellas! And I dreamed of having enough inflated baloons to take off and fly over our town.
Such a maniacal kid.
(Ellen, if you reading this...I promise to get back to you soon. I was so excited to get all your information! Thanks sooooo much.